Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 19, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Aug 10, 2021, 10:51 AM MST for Pima County, Pinal County, Arizona. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 10:51 AM MST (17:51 UTC)
- Expired
- Aug 11, 2021, 5:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 92 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 5.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186
WGUS45 KTWC 101751
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
1051 AM MST Tue Aug 10 2021
AZC019-021-102345-
/O.NEW.KTWC.FA.W.0019.210810T1751Z-210810T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
1051 AM MST Tue Aug 10 2021
The National Weather Service in Tucson has issued a
* Flood Warning for...
Northeastern Pima County in southeastern Arizona...
Southeastern Pinal County in southeastern Arizona...
* Until 445 PM MST.
* At 1051 AM MST, gauge reports indicated heavy rain due to
thunderstorms. The San Pedro River Gauge in Redington recorded a
stage height of 13.8 feet. Flooding is ongoing or expected to
begin shortly in the warned area especially for areas in Mammoth
near the San Pedro River.
* Some locations that will experience flooding include...
Mammoth, Dudleyville and Redington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3300 11076 3289 11070 3285 11070 3277 11064
3266 11059 3263 11055 3258 11050 3246 11047
3243 11048 3241 11045 3240 11051 3247 11051
3256 11054 3263 11062 3285 11074 3290 11075
3299 11080 3298 11078 3299 11076
$$
AH2 follow-up statements
174
WGUS45 KTWC 102321
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
421 PM MST Tue Aug 10 2021
AZC019-021-111200-
/O.EXT.KTWC.FA.W.0019.000000T0000Z-210811T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
421 PM MST Tue Aug 10 2021
The National Weather Service in Tucson has extended the
* Flood Warning for...
Northeastern Pima County in southeastern Arizona...
Southeastern Pinal County in southeastern Arizona...
* Until 500 AM MST Wednesday.
* At 421 PM MST, gauge reports indicated increasing flow moving down
the San Pedro River. Flooding is ongoing or expected to begin
shortly in the warned area.
* Some locations that will experience flooding include...
Mammoth, Dudleyville and Redington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3300 11076 3289 11070 3285 11070 3277 11064
3266 11059 3263 11055 3258 11050 3246 11047
3243 11048 3241 11045 3240 11051 3247 11051
3256 11054 3263 11062 3285 11074 3290 11075
3299 11080 3298 11078 3299 11076
$$
RH031
WGUS85 KTWC 111157
FLSTWC
Flood Statement
National Weather Service Tucson AZ
457 AM MST Wed Aug 11 2021
AZC019-021-111207-
/O.EXP.KTWC.FA.W.0019.000000T0000Z-210811T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
457 AM MST Wed Aug 11 2021
...FLOOD WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING FOR
NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat along the San Pedro River. Please continue to heed remaining
road closures.
LAT...LON 3300 11076 3289 11070 3285 11070 3277 11064
3266 11059 3263 11055 3258 11050 3246 11047
3243 11048 3241 11045 3240 11051 3247 11051
3256 11054 3263 11062 3285 11074 3290 11075
3299 11080 3298 11078 3299 11076
$$
CWRWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Aug 10, 9:22 AM MST, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 10, 9:22 AM MST, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 922 AM MST Tue Aug 10 2021 .SYNOPSIS...Increasing shower and thunderstorm chances will bring temperatures a few degrees below average much of this week. Some storms will generate strong winds and heavy rain. && .DISCUSSION...An active morning in terms to heavy rainfall across parts of SE AZ, especially around the Greater Tucson Metro area where a swift water rescue occurred on the NW side of town. Expect several waves of showers and thunderstorms with heavy rainfall and more flooding likely today. Please refer to the previous forecast discussion for more details. && .AVIATION...Valid through 11/18Z. Mostly SCT-BKN clouds 10-14k ft MSL. Isolated to scattered SHRA/TSRA expected, mainly in afternoon and evening hours. Local MVFR conditions and gusty winds with SHRA/TSRA. Outside of SHRA/TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of sly/sely during the night/early morning and mainly wly/nwly late morning through afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Ample moisture this week along with periodic mid level disturbances will result in at least a mid grade monsoon pattern. Given the higher levels of moisture and cloud coverage, temperatures will be cooler this week. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .PREV DISCUSSION.../Issued at 234 AM MST Tue Aug 10 2021/ With high pressure now east of the area again, a deep southerly flow has returned to SE AZ. Plenty of moisture with precipitable water values ranging from 1.15 inches near the New Mexico border to 1.8 inches in the lower deserts. Surface dewpoints holding easily in the 60s with a long steady fetch of additional moisture pushing up from the south. Expect a daily chance of showers and thunderstorms the next few days before a strong inverted trough pushes slowly in from the east Friday and Saturday. By then high pressure will be rebuilding through the central Great Basin to our north. This will reinforce strong organized thunderstorm outflow from the Mogollon Rim that should push deep into the lower deserts in the late afternoon and evening hours. So, severe and flash flood threat to end the week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Aug 10, 8:53 AM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
853 AM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLASH FLOOD 4 SW ORO VALLEY 32.37N 111.01W
08/10/2021 PIMA AZ FIRE DEPT/RESCUE
SWIFT WATER RESCUE FOR TWO VEHICLES ON THE
CANADA DEL ORO WASH ON OVERTON ROAD.
&&
KJSLocal storm report, Aug 10, 10:08 AM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
1008 AM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLASH FLOOD 4 SW ORO VALLEY 32.37N 111.01W
08/10/2021 PIMA AZ FIRE DEPT/RESCUE
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4
SW ORO VALLEY. SWIFT WATER RESCUE FOR TWO
VEHICLES (5 PEOPLE IN ONE VEHICLE AND 3
PEOPLE IN ANOTHER VEHICLE) ON THE CANADA DEL
ORO WASH ON OVERTON ROAD.
&&
KJSLocal storm report, Aug 10, 10:22 AM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1022 AM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 9 SSW SUMMERHAVEN 32.32N 110.81W
08/10/2021 PIMA AZ LAW ENFORCEMENT
SEVERAL HIKERS ARE STRANDED IN SABINO
RECREATION AREA DUE TO RISING WATERS.
REPORTED BY PIMA CO SHERIFF SEARCH AND
RESCUE TWEET.
&&
KJSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:04 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 10, 4:44 AM MST | Special Weather Statement | TWC | 46 min | |
| Aug 10, 5:12 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 10, 5:39 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 111 min |
| Aug 10, 6:26 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 5 hr |
| Aug 10, 6:49 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 116 min |
| Aug 10, 6:55 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 4 hr |
| Aug 10, 8:27 AM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
| Aug 10, 8:32 AM MST | Flash Flood Warning | TWC | Greenlee | 3 hr |
| Aug 10, 9:11 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 10, 11:00 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 2 hr |
| Aug 10, 11:09 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 111 min |
| Aug 10, 11:41 AM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 12:52 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Aug 10, 12:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Aug 10, 1:38 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Aug 10, 1:43 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 10, 1:46 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Aug 10, 1:58 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 2:00 PM MST | Special Weather Statement | TWC | 45 min | |
| Aug 10, 2:08 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 10, 2:39 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 3:41 PM MST | Special Weather Statement | TWC | Santa Cruz | 34 min |
| Aug 10, 4:38 PM MST | Special Weather Statement | TWC | Santa Cruz | 52 min |
| Aug 10, 4:39 PM MST | Special Weather Statement | TWC | Pima | 36 min |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.